Hail, Platte
- When
- June 20, 5:46 PM MST to 5:51 PM MST
- Where
- Platte County, 1.02 mi W of Guernsey
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.270, -104.750
Nickel to quarter size hail was reported in Guernsey.
An evening thunderstorm produced large hail in Platte County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An evening thunderstorm produced large hail in Platte County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 1:49 PM MST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT THU JUN 20 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 300 PM MDT THU JUN 20 2013 FORECAST CHALLENGES DEAL WITH SEVERE THUNDERSTORM CHANCES FRIDAY AND SATURDAY AFTERNOON. CURRENTLY...VERY DRY OVER THE CHEYENNE CWFA THIS AFTERNOON...BEHIND A DRY COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING. AFTERNOON HUMIDITIES DOWN INTO THE SINGLE DIGITS WEST OF THE LARAMIE RANGE. EVEN THE PANHANDLE IS DRYING OUT. FROM DEWPOINTS IN THE LOW 60S THIS MORNING...DEWPOINTS EARLY THIS AFTERNOON ARE IN THE LOW TO MID 20S IN THE FAR WESTERN ROW OF COUNTIES IN THE PANHANDLE. ALLIANCE IS STILL HOLDING ON TO 60 TDS...WHILE SIDNEY IS REPORTING 37 AT 1 PM. TO OUR NORTHWEST...AN UPPER LEVEL LOW IS TRACKING INTO SOUTHERN ALBERTA WITH A SURFACE HIGH OVER SOUTHERN IDAHO. FOR TONIGHT...WITH THE REALLY DRY AIR IN PLACE...THINKING ITS GOING TO BE PRETTY HARD TO SEE ANY CONVECTION TODAY. WENT AHEAD AND LOWERED POPS FOR THIS AFTERNOON AND EVENING. THE ONLY AREA THAT MAY HAVE A CHANCE WOULD BE AROUND ALLIANCE WITH THOSE HIGH DEWPOINTS...BUT DO THINK THE DRIER AIR WILL EVENTUALLY MAKE IT INTO THAT AREA AS WELL. SO CURRENT THINKING IS ALL AREAS DRY TODAY/EVENING. THINGS BEGIN TO CHANGE TONIGHT INTO FRIDAY. THERES A STRATUS LAYER CURRENTLY BEING OBSERVED ON SATELLITE IMAGERY IN WEST CENTRAL NEBRASKA. FURTHER SOUTH IN NORTH CENTRAL KANSAS...DEWPOINTS ARE IN THE MID 60S. FORECAST MODELS SHOWING OUT WINDS OUT IN THE PANHANDLE SHIFTING TO THE EAST AFTER 06Z TONIGHT. LATEST SREF OUTPUT SHOWING FOG AND STRATUS DEVELOPING ALONG THE INTERSTATE 80 CORRIDOR FROM LODGE POLE TO THE I80 SUMMIT. WENT AHEAD AND INTRODUCED INCREASED LOW CLOUDS AND PATCHY FOG TO THIS AREA FOR TONIGHT LASTING THROUGH MID MORNING FRIDAY. THIS LOW LEVEL MOISTURE IS GOING TO BE IN PLACE FRIDAY AFTERNOON FOR ANOTHER THUNDERSTORM ROUND. 700MB TEMPERATURES COOL FROM +14C TODAY TO AROUND +10C FRIDAY AFTERNOON AND EVENING. CAPE VALUES FROM THE NAM SHOWING 4-5000 J/KG OUT IN THE PANHANDLE FRIDAY AFTERNOON AND EVENING AS A PIECE OF SHORTWAVE ENERGY SPINS OFF THE LOW TO OUR NORTH. SHOULD BE LITTLE CONVECTIVE INHIBITION TOMORROW AFTERNOON...AT LEAST FOR THE NORTHERN PANHANDLE. SOUTHERN PANHANDLE MAY STAY CAPPED A LITTLE LONGER WITH THE STRATUS. VERY LARGE HAIL AND STRONG DOWN BURST WINDS ARE LIKELY WITH ANY THUNDERSTORMS THAT MOVE THROUGH THIS ENVIRONMENT. GOOD VEERING PROFILE SEEN IN NAM SOUNDINGS IN THE PANHANDLE WITH NORTHEASTERLY SURFACE WINDS AND SOUTHWESTERLY WINDS 20+KTS ABOVE 8K FEET. SATURDAY LOOKS TO BE A REPEAT OF FRIDAY AFTERNOON AS ANOTHER SHORTWAVE PIECE OF ENERGY MOVES THROUGH. WENT AHEAD AND ADDED LARGE HAIL AND DAMAGING WINDS TO THE AFTERNOON THUNDERSTORMS BOTH DAYS. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 300 PM MDT THU JUN 20 2013 LITTLE CHANGE TO THE OVERALL PATTERN WITH MODELS CONTINUING TO SHOW SOUTHWEST FLOW ALOFT AND RELATIVELY BENIGN WEATHER. THERE APPEARS TO BE LITTLE IN THE WAY OF RAINFALL CHANCES ACROSS SOUTHEAST WYOMING THROUGH NEXT WEEK...WITH A SLIGHTLY BETTER CHANCE ACROSS WESTERN NEBRASKA ON MONDAY AHEAD OF A COLD FRONT. MODELS SHOW THIS PACIFIC COLD FRONT SLIDING EASTWARD ACROSS THE NORTHERN ROCKIES MONDAY NIGHT AND INTO TUESDAY...ALTHOUGH THE ECMWF SHOWS THIS FRONT STALLING MUCH FURTHER TO THE NORTH. REGARDLESS OF WHICH SOLUTION VERIFIES...THE MAIN IMPACTS FROM THIS FRONT WILL BE SLIGHTLY COOLER TEMPERATURES AND WINDY CONDITIONS MAINLY WEST OF THE LARAMIE RANGE ON MONDAY AND TUESDAY. COOLER TEMPERATURES WILL BE SHORT LIVED...WITH ALL MODELS IN VERY GOOD AGREEMENT INTO LATE NEXT WEEK...SHOWING A STRONG UPPER LEVEL HIGH DEVELOPING AND INTENSIFYING NEAR THE FOUR CORNERS REGION BY WEDNESDAY AND THURSDAY. THIS WILL RESULT IN A PERIOD OF LIGHT WINDS BUT ALSO VERY WARM OR HOT TEMPERATURES THROUGH LATE NEXT WEEK. WITH THE EXCEPTION OF MONDAY...KEPT POP BELOW 10 PERCENT THROUGH THE WEEK. HIGH TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL AND GENERALLY IN THE 80S AND 90S...WITH UPPER 70S/LOW 80S WEST OF THE LARAMIE RANGE THROUGH TUESDAY...WARMING TO NEAR 90 BY LATE IN THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1144 AM MDT THU JUN 20 2013 VFR EXPECTED FOR ALL TERMINALS TODAY INTO MOST OF TONIGHT. A FEW SHOWERS AND AN ISOLATED TSTORM POSSIBLE...MAINLY OVER THE LARAMIE RANGE THIS AFTERNOON. HOWEVER...MOST TERMINALS WILL NOT SEE ANY TSTORM ACTIVITY FOR TODAY. SOME MVFR OR IFR CIGS AND VIS POSSIBLE AFTER 06Z OVER PARTS OF THE SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING DUE TO MOIST SE SURFACE FLOW. && .FIRE WEATHER... ISSUED AT 300 PM MDT THU JUN 20 2013 SOUTHWEST TO WEST WINDS LOOK TO PICK UP AGAIN FRIDAY MORNING AND PERSIST THROUGH SUNSET FOR AREAS WEST OF THE LARAMIE RANGE. AFTERNOON HUMIDITIES BACK INTO THE SINGLE DIGITS FRIDAY AFTERNOON WITH POOR OVERNIGHT RECOVERIES. EAST OF THE LARAMIE RANGE TONIGHT...EXPECTING A SOUTHEAST UPSLOPING WIND THAT WILL BRING LOW LEVEL MOISTURE AND INCREASING HUMIDITIES TO MUCH OF THE AREA. AREAS OF FOG POSSIBLE ACROSS THE SOUTHERN NEBRASKA PANHANDLE TO THE THE INTERSTATE 80 SUMMIT TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ARE POSSIBLE FOR THE PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE FRIDAY AND SATURDAY AFTERNOON. WEST OF THE LARAMIE RANGE...DRY AND BREEZY CONDITIONS TO PERSIST THROUGH THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...TJT AVIATION...TJT FIRE WEATHER...CLAYCOMB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1257 PM MDT THU JUN 20 2013 WYZ101-103>107-109>119-211900- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1257 PM MDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE LARAMIE RANGE LATE THIS AFTERNOON. VERY LITTLE IN THE WAY OF RAINFALL WILL BE ASSOCIATED WITH THESE THUNDERSTORMS. PRIMARY HAZARD WILL BE GUSTY AND ERRATIC DOWN BURST WINDS TO 40 MPH AND CLOUD TO GROUND LIGHTNING. SOME OF THESE LIGHTNING STRIKES COULD CAUSE FIRE STARTS OVER THE NORTH LARAMIE RANGE LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS WILL INCREASE WEST OF THE LARAMIE RANGE FRIDAY. WIND GUSTS TO 35 MPH COMBINED WITH AFTERNOON HUMIDITIES IN THE SINGLE DIGITS...WILL LEAD TO A HEIGHTENED FIRE WEATHER DANGER LATE FRIDAY MORNING THROUGH EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF THE LARAMIE RANGE FRIDAY AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ALONG AND EAST OF A LINE FROM DOUGLAS TO PINE BLUFFS. GOLF BALL SIZED HAIL AND DAMAGING WINDS TO 70 MPH ARE THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO RETURN SATURDAY AFTERNOON WITH SOME STRONG TO SEVERE THUNDERSTORMS POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO TORRINGTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-108-211900- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- 1257 PM MDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORNING FOG IS POSSIBLE ALONG THE INTERSTATE 80 CORRIDOR FROM LODGE POLE TO PINE BLUFFS. VISIBILITIES COULD BE SIGNIFICANTLY REDUCED TO UNDER A HALF MILE NEAR SUNRISE FRIDAY...PERSISTING THROUGH MID MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PANHANDLE FRIDAY AND SATURDAY AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE PANHANDLE WITH BETTER CHANCES ALONG AND NORTH OF A LINE FROM BRIDGEPORT TO AGATE BOTH DAYS. GOLF BALL SIZED HAIL AND DAMAGING WINDS TO 70 MPH ARE THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
1 hail. Local standard time, as filed.
Nickel to quarter size hail was reported in Guernsey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448369.